Alert archive / Maine / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 18, 2008, 7:09 PM EDT for Piscataquis County, Maine. It was in force for 99 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 18, 2008, 8:48 PM EDT
- In force
- 99 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Piscataquis County, ME
The radar
The Portland,ME radar (KGYX), 154 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:40 PM EDT | FLASH FLOOD | 3 Sw Parkman, ME | WATER OVER PORTIONS OF ROUTE 150. |
| Jun 18, 7:45 PM EDT | FLASH FLOOD | Guilford, ME | WASHOUT AT THE INTERSECTION OF PROSPECT AND ELM STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 182311 FFWCAR MEC021-190115- /O.NEW.KCAR.FF.W.0002.080618T2309Z-080619T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 709 PM EDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... THIS INCLUDES THE CITY OF PARKMAN AND GUILFORD... * UNTIL 915 PM EDT... * AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER PARKMAN. THE THUNDERSTORM WAS MOVING NORTHEAST AT 12 MILES AN HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANGERVILLE AND PARKMAN. TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4518 6942 4516 6930 4508 6934 4506 6951 TIME...MOT...LOC 2309Z 180DEG 0KT 4511 6942 $$ ALLEGRETTO/HEWITT
2 follow-up statements
000 WGUS71 KCAR 190001 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 758 PM EDT WED JUN 18 2008 MEC021-190115- /O.CON.KCAR.FF.W.0002.000000T0000Z-080619T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PISCATAQUIS ME- 758 PM EDT WED JUN 18 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EXTREME SOUTH CENTRAL PISCATAQUIS COUNTY... AT 756 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ALONG ROUTE 150 SOUTH OF PARKMAN DUE TO THE PACKARD BROOK SPILLING OUT OF ITS BANKS. THE THUNDERSTORM HAS WEAKENED AND MOVED TO THE NORTH...HOWEVER FLOODING CAN STILL BE EXPECTED IN THE PARKMAN AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS. LAT...LON 4518 6942 4516 6930 4509 6934 4511 6946 TIME...MOT...LOC 2358Z 180DEG 0KT 4511 6942 $$ ALLEGRETTO/HEWITT
000 WGUS71 KCAR 190048 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 847 PM EDT WED JUN 18 2008 MEC021-190057- /O.CAN.KCAR.FF.W.0002.000000T0000Z-080619T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PISCATAQUIS ME- 847 PM EDT WED JUN 18 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH CENTRAL PISCATAQUIS COUNTY... THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL HAVE WEAKENED AND MOVED NORTH OF THE AREA. LOCAL LAW ENFORCEMENT REPORTED A WASHOUT AT THE INTERSECTION OF PROSPECT AND ELM STREET IN GUILFORD. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4518 6942 4516 6930 4509 6934 4511 6946 TIME...MOT...LOC 0047Z 180DEG 0KT 4511 6942 $$ ALLEGRETTO/HEWITT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:26 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 18, 6:26 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 626 PM EDT WED JUN 18 2008 .SYNOPSIS... A COOL AND WET WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK. PERSISTENT SHOWER ACTIVITY AND CLOUDY SKIES WILL CONTINUE AS A RESULT. HIGH TEMPERATURES WILL WARM SOMEWHAT WITH LIMITED SUNSHINE THIS WEEKEND...BUT THE CHANCE OF MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE TO INCLUDE MENTION OF TSTMS OVER NRN ZONES PER LATEST LAPS/MSAS INSTABILITY PARAMETERS AND SB CAPES RUNNING UP CLOSE TO 600 J/KG. LIS DROPPING BACK TO -5 OR SO. RADAR SHOWING SOME CELL POPPING OVER CNTL AND SRN PISCATAQUIS COUNTY AND A FEW SHOWING UP NEAR THE MAINE/NEW BRUNSWICK BORDER. KEPT THE MENTION OF SMALL HAIL AS WELL. SKY GRIDS WERE UPDATED TO REFLECT LATEST CONDITIONS FROM METARS AND VSBL SATL IMAGERY SHOWING MORE CLEARING. HAVE GENERATED NEAR TERM GRIDS WITH RUC13...HOWEVER HAVE MADE NUMEROUS MANUAL CHANGES TO POP AND WEATHER GRIDS TO BETTER BLEND CURRENT CONDITIONS WITH MODEL GUIDANCE. UPPER TEMPERATURE PROFILE VERY CONDUCIVE FOR HAIL WITH FREEZING LEVEL BELOW 9000 FEET. HAVE BEEN CLOSELY MONITORING CONVECTIVE CONDITIONS DURING THE DAY TODAY. THUNDERSTORMS OCCURRING EARLIER TODAY OVER LOWER MARITIME AIR MASS DIMINISHED AS MORNING PROGRESSED AND DYNAMIC SUPPORT DECREASED. PRIMARY FOCUS THIS EVENING WILL BE AVIATION. WITH MARITIME AIR MASS EXPECT CEILING TO DECREASE ALONG WITH VISIBILITY IN MANY PLACES. WILL KEEP HIGHEST POPS IN NORTHWEST AND MENTION THUNDER ALONG WITH HEAVY RAIN AND GUSTY WINDS IN WORDING. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... MODELS CONTINUE TO SHOW SEVERAL S/WVS ROTATING AROUND A SLOWLY DISLODGING UPPER LOW FROM SRN QB PROV CAN. THIS WILL RESULT IN PERSISTENT LOW CLDNESS AND PERIODIC SHWRS/TSTMS. THE BEST CVRG AND QPF POTENTIAL OF CONVECTION WILL BE CONTINGENT ON WHETHER THE TIMING OF S/WV IMPULSES IS COINCIDENT WITH MAX HEATING IN THE LATE AFT AND ERLY EVE...AND WHETHER THERE IS ANY DAYTIME SUNSHINE. MODELS INDICATE THAT THE S/WV HELPING TO TRIGGER SHWR/TSTM ACTIVITY THU MAY ARRIVE BEFORE THE TIME OF MAX HEATING... PERHAPS LIMITING THE CAPE POTENTIAL FOR STRONGER THUNDERSTORMS WHILE THE S/WV FOR FRIS ACTIVITY APPEARS TO ARRIVE DURING THE TIME OF MX HEATING...BUT THE TIMING OF THESE S/WV FEATURES ON BOTH DAYS IS STILL NOT CERTAIN. IN ANY EVENT...WENT LIKELY POPS BOTH THU AND FRI AFT AND EVE ACROSS N AND W PTNS OF THE REGION AND HI CHC POPS ELSEWHERE WITH FCST QPF INDICATIVE OF THIS DISTRIBUTION. WITH THE MAIN UPPER TROF AXIS PASSING E OF THE FA BY SAT MORN... THERE IS A BETTER CHC OF PARTIAL CLRG ACROSS THE FA BY SAT AFT AS SFC WINDS SHIFT TO A MORE WRLY COMPONENT. ANY SCT TSTMS THAT FORM SAT AFT WILL BE MORE DRIVEN BY SFC BASED INSTABILITY RATHER THAN UPPER S/WV FEATURES. OTHERWISE...WE SLOWLY INCREASE HI TEMPS A FEW DEGREES EACH DAY ACROSS OUR FA WITH ANTICIPATION OF A LITTLE MORE SUNSHINE EACH SUCCESSIVE DAY...ALTHOUGH THIS TREND IS ALSO...BY NO MEANS CERTAIN. WITH RAIN MOISTENED AIR AND SRLY ATLC MARITIME MODIFIED SFC WINDS...WE OPTED TO GO WITH AREAS OF LATE NGT FOG TNGT THRU FRI NGT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... IT APPEARS THERE WILL BE NO RELIEF FROM THE COOL AND UNSETTLED PATTERN THAT HAS SET UP SHOP OVER THE NORTHEAST UNITED STATES. COMPUTER MODEL GUIDANCE FROM MULTIPLE MODELS ARE IN VERY GOOD AGREEMENT ON THE PROGNOSIS OF AN AMPLIFIED LONG WAVE PATTERN OVER THE UNITED STATES. SPECIFICALLY...RIDGING IN THE NORTH ATLANTIC AND OVER THE MIDWEST MEANS A COOL TROFING PATTERN OVER THE EAST. DUE TO GOOD MODEL CONSENSUS THERE IS A HIGH DEGREE OF CONFIDENCE IN THE LONG RANGE FORECAST. POP FORECAST WILL HAVE CHANCES OF PRECIPITATION IN THE HIGH CHANCE CATEGORY. THE SHOWERY NATURE OF THE PRECIPITATION NECESSITATES CHANCE WORDING UNTIL MINOR IMPULSES IN THE FLOW CAN BE RESOLVED CLOSER IN. NEVERTHELESS...POPS WILL REMAIN ABOVE CLIMATE NORMALS FOR THIS TIME OF YEAR. OTHER WEATHER PARAMETERS WILL USE GMOS AS A STARTING POINT GIVEN LITTLE DISCREPANCY AMONG THE VARIOUS MODEL GUIDANCE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: EXPECT IFR/MVFR CONDTIONS RESULT OF CEILING/VISIBILITY. INTO THIS EVENING WITH MOIST MARINE LAYER IN PLACE. SHORT TERM: MSLY IFR OVRNGT AND ERLY MORNS AND MVFR LATE MORN AND AFT. HEAVIER SHWRS/TSTMS WILL ALSO LOWER CIGS AND/OR VSBYS TO IFR. && .MARINE... NEAR TERM: HAVE USE RUC13 FOR WIND...WILL REDUCE MODEL NUMBERS TO KEEP SPEEDS BELOW 10 KNOTS SINCE STRONG MARINE LAYER REMAINS IN PLACE. FOR WAVES: PRIMARY WAVE FIELD RESULTING FROM INCOMING SWELL...WILL KEEP HEIGHTS AT OR BELOW FEET. SHORT TERM: NO HDLNS ANTICIPATED THIS UPDATE. WENT WITH NAM12/GFS40 BLEND FOR WINDS AND AT OR BELOW WNA WW3 WV HT GUIDANCE...ESPECIALLY BELOW GUIDANCE OVR THE INNER WATERS ZONE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MIGNONE/HEWITT SHORT TERM...VJN LONG TERM...LERICOS AVIATION...MIGNONE MARINE...MIGNONE/VJN
Hazardous weather outlook, Jun 18, 8:33 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 833 AM EDT WED JUN 18 2008 MEZ001>006-010-011-015>017-029>032-191000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 833 AM EDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-191000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 833 AM EDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.